My eyes are watery, swollen, teary. Feels like sand 3 weeks after Botox What do you think ?

Dr. Dean Kane Q & A Q. I went to a Dr I did not think it was botox but then started reading about other women’s side effects I was prescribed tobramycin and dexamethasone drop but not really helping but a little relief A. Botox is a muscle relaxer. When placed correctly, wonderful smoothening of wrinkle lines between the brows or around the lateral eyes and eye brow elevation can be obtained. While Botox may also reduce gland secretion in other areas of the body such as sweating under the arms, palms and soles, I find no evidence that it affects the oil or liquid tear production of the eye. Relaxation of the muscles around the eye for cosmetic enhancement may lead to a poor blink response, weakness in closure of the eyelids and therefore drying of the conjunctiva causing the gritty or “sand-in-the-eye” sensation you describe. This may worsen to include irritation of the eyelids edges, redness, eyelid swelling and even corneal abrasion if they eyelids do not close properly. It is probable that you may have a sub-clinical dryness to begin with in the eye(s) which did not bother you until the eyelid closure function was weakened to achieve a cosmetic improvement. You may allow it to wear off but with a underlying dry eye problem, I recommend you contact a Board Certified Ophthalmologist to evaluate your eyes and make recommendations for wetting solutions and other options. I wish you the best! http://www.ncbi.nlm.nih.gov/pmc/articles/PMC3360079/ 
« »